MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT

KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT
Model Number 33310A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that karl storz forcep's tip broke off during a laparoscopic appendectormy procedure.The tip was retrieved successfuly using x-ray.No additional information was provided.
 
Additional Manufacturer Narrative
Attempts are being made to request product return for evaluation.If new information or product would be available for further evaluation, a supplemental would be made to the fda.This complaint will be tracked and trended.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction in sections b1: this incident was deemed as "adverse event" due to the fact that an x-ray had to be performed in order to retrieve the broken tip.However, we previously submitted this medwatch only as "produt problem".We therefore will submit this correction now retrospectively.Correction in d4: updated the udi number.Also, per investigation by the manufacturing site: the affected instrument was not returned for investigation.Therefore, an investigation of the instrument was not possible and a definite root cause cannot be determined.Most likely root cause: operator error due to overloading and / or incorrect reprocessing.According to the customer the tip broke off during procedure.It is concluded that the most probable root cause was a mechanical damage due to overloading, which then led to complete breakage over time.The ifu warns against overloading.As no article was sent in, a more detailed investigation cannot be carried out.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CLICKLINE FORCEPS INSERT
Common Device Name
CLICKLINE FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave.
el segundo, CA 90245
4242188247
MDR Report Key18698078
Report Number9610617-2024-00038
Device Sequence Number8332261
Product Code GCJ
UDI-Device Identifier04048551133989
UDI-Public04048551133989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33310A
Device Catalogue Number33310A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient Age19 YR
Patient SexMale
Patient Weight78 KG